Advertisement - Hide this advert




Poll

Any rare side affects?

After 3 rd shot
2 (100%)
OA
0 (0%)

Total Members Voted: 2


Author Topic: Synvisc  (Read 3511 times)

0 Members and 1 Guest are viewing this topic.

Offline Jimr

  • MICROgeek (<20 posts)
  • *
  • Posts: 1
  • Liked: 0
Synvisc
« on: May 28, 2005, 03:34:41 PM »
 ???
Hello
I completed the Synvisc series ( 3 shots) both knees. I didn`t have any problems with the first 2 shots but after the 3rd one things started happening. I have read thru all the postings and haven`t read any of these.

Approximately 6 hours after my 3rd shots I developed fever (102 degree), headache, rapid heart rate, sweating, nausea at times, and dizziness. At first I thought I had a virus or something. After 2 days of 102 fever I called my OS and the nurse said to check for redness, warm to the touch and swelling.....well I only had swelling. She too thought it might be a virus. After another 2 days of all the symptoms I saw my Family Physician. He didn`t know anything about Synvisc so he started tests. I havr had Urine tests, chest xray, blood cultures and CBC done. All were normal. He put me on a antibiotic (Levaquin). After 5 days on the antibiotic there is no change. I have seen the doctors 5 times this week. The OS is really confused because these are the rare side affects and he hasn`t had anyone report these symptoms quite this severe. So I have had a fever everyday for 12 days now and no energy.
has anyone experienced these types of reactions?    By the way the knees feel a little better, it`s just getting to the bottom of this other crap that is so frustrating.
I am a 50 year old male, self employed and normally very active.

Jimr  ???

Offline luckygrandma

  • Forum Faithful
  • ****
  • Posts: 359
  • Liked: 0
Re: Synvisc
« Reply #1 on: September 13, 2006, 02:01:12 AM »
This sounds really serious. I'm surprised they haven't admitted you to the hospital for observation and more tests. Obviously something is causing this.
« Last Edit: September 13, 2006, 02:02:46 AM by luckygrandma »

Offline emphatic

  • Forum Faithful
  • ****
  • Posts: 365
  • Liked: 0
Re: Synvisc
« Reply #2 on: September 14, 2006, 04:19:07 AM »
This sounds really serious. I'm surprised they haven't admitted you to the hospital for observation and more tests. Obviously something is causing this.

Perhaps, but about a year and a half has gone by since his post, so hopefully he's gotten it resolved by now.

knee deep in Goo

  • Guest
Re: Synvisc
« Reply #3 on: September 14, 2006, 05:38:37 PM »
 ;D You know they say some people have a side effect if they are allergic to poultry. Plus a year ago, maybe more so bird flu was on everyones mind.  While the thought of getting a shot into the knee is distressing.  I actually can say.. I had so many needles into my knee this year.. And yes it may take time for the shot to kick in.. I did not find relief until at least the last shot.  I would take the risk of running a small fever anytime to get jaw clenching pain to be reduced

Offline kittent1211

  • Forum Faithful
  • ****
  • *
  • Posts: 401
  • Liked: 1
Re: Synvisc
« Reply #4 on: September 16, 2006, 02:55:09 AM »
My doctor warned me that I can get an infection after the shot.  (I had my first one yesterday)

Offline tking

  • Regular Poster
  • ***
  • Posts: 65
  • Liked: 1
Re: Synvisc
« Reply #5 on: September 24, 2006, 10:04:22 PM »
I had the synvisc injections almost two years ago.  After the third injection, I had a huge amount of swelling in my knee (which was extremely uncomfortable since it was swollen to begin with), I did not experience a fever or any other symptoms.  A QME surgeon said that I had an allergic reaction to the injections.  Some of the swelling went away after seven days.  Sorry I didn't have any of the other symptoms.  Trinity